Home » Frequently asked Questions on Health » Do anti-depressants adversely affect libido?

Do anti-depressants adversely affect libido?

Q: I am a 29 years old male suffering from social phobia, anxiety and depression for the last two years. I consulted a psychiatric and have been taking so many anti-depressants including Primox, Ponol and Oltha. My family does not support me much. Also, I have lost my libido and I guess it is because of the medicines I am taking. Can you please suggest me some anti-depressants, which do not affect libido?

A:Ultimately, it is the balance between the side effects and the positive effects of the medications, which helps to decide which medications are the best. Obviously, one would opt for less distressing side effects but at the cost of greater efficacy. While some anti-depressants do have sexual side effects, one needs to factor in the consequences of not taking the treatment/ medications. If the disease is more disabling than the potential side effects and there is some improvement with taking medications, it is usually better to consider taking the medications. Secondly, problems with libido can also happen with depression and anxiety. Thirdly, psychological treatment can be considered either in combination with low dose medications or by itself which can help overall with decrease in symptoms but no further negative impact on libido.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------